Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 24, NWS JSJ
NWS JSJ issued this flash flood warning at Jun 11, 2009, 5:36 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2009, 5:36 PM CDT (22:36 UTC)
- Expired
- Jun 11, 2009, 10:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 49 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 112236
FFWSJU
PRC143-145-120000-
/O.NEW.TJSJ.FF.W.0024.090611T2236Z-090612T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
636 PM AST THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
VEGA ALTA
VEGA BAJA
* UNTIL 800 PM AST
* AT 631 PM AST...EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT THE
RIO CIBUCO WAS OUT OF ITS BANK IN SECTOR FATIMA OF VEGA ALTA AND WAS
FLOODING OVER ROAD 620. RADAR ESTIMATES INDICATED THAT HEAVY RAIN
OCCURRED OVER THE AREA DURING THE LATE AFTERNOON AND EXCESSIVE
RUNOFF HAS RESULTED IN THIS FLOODING. NEW FLOODING IS EXPECTED
DOWNSTREAM THROUGH AT LEAST 8 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN MOUNTAINOUS OR HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER
CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1850 6639 1850 6635 1838 6634 1839 6639
$$
ET
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN2 follow-up statements
000
WGCA52 TJSJ 112358
FFWSJU
PRC143-145-120300-
/O.EXT.TJSJ.FF.W.0024.000000T0000Z-090612T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
758 PM AST THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
VEGA ALTA
VEGA BAJA
* UNTIL 1100 PM AST
* AT 753 PM AST...THE USGS GAGES AT THE RIO CIBUCO NEAR VEGA BAJA
CONTINUE TO RISE QUICKLY.
FOR THE RIO CIBUCO NEAR VEGA BAJA - VGBP4
FLOOD STAGE - 15 FEET.
AT 753 PM AST THE USGS SENSOR INDICATED THE RIVER HAD RISEN
TO...
8 FEET.
MINOR FLOODING IS FORECAST.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES. ADDITIONALLY...ROADS AND LANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AND POOR DRAINAGE AREAS ARE
SUBJECT TO FLOODING. MOTORISTS ARE URGED TO AVOID ROADS WHERE
EXCESSIVE PONDING IS OBSERVED.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN MOUNTAINOUS OR HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER
CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
&&
LAT...LON 1850 6639 1850 6635 1838 6634 1839 6639
$$
ET
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN000
WGCA72 TJSJ 120307
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1107 PM AST THU JUN 11 2009
PRC143-145-120312-
/O.EXP.TJSJ.FF.W.0024.000000T0000Z-090612T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VEGA ALTA PR-VEGA BAJA PR-
1107 PM AST THU JUN 11 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR THE RIO CIBUCO NEAR VEGA
BAJA AND THE ADJACENT MUNICIPALITIES OF VEGA BAJA AND VEGA ALTA...
HOWEVER...THE RIO CIBUCO AND ITS TRIBUTARIES REMAINS ABOVE NORMAL
AND ANY ADDITIONAL RAINFALL OVERNIGHT MAY CAUSE THE RIVER TO RISE
AGAIN AND THE WARNING TO BE REISSUED.
THEREFORE RESIDENTS AND MOTORISTS SHOULD BE ALERT TO PONDING OF
WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS...CREEKS AND RIVERS TO
RETURN TO NORMAL LEVELS.
LAT...LON 1850 6639 1850 6635 1838 6634 1839 6639
$$
ET
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:56 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 11, 2:56 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 356 PM AST THU JUN 11 2009 .DISCUSSION...ACTIVE WEATHER TODAY FOR BOTH PUERTO RICO AND THE U.S. VIRGIN ISLANDS AS A MOIST AND UNSTABLE SOUTH TO SOUTHEAST WIND FLOW KEPT ADVECTING MOISTURE ACROSS THE ISLANDS. THE MOISTURE HAS BEEN FEEDING FOR DAYS INTO A BROAD CIRCULATION OVER THE WEST ATLANTIC AND HAS COMBINED WITH THE RIGHT AMOUNT OF MID AND UPPER LEVEL VENTILATION TO PRODUCE PERIODS OF LOCALLY HEAVY RAINS. AT LEAST THROUGH MIDNIGHT WOULD ANTICIPATE SHOWERS AND A FEW THUNDERSTORMS CONTINUING ACROSS PUERTO RICO AND USVI. LATER THIS EVENING THE ACTIVITY SHOULD DECREASE BUT STILL TO AFFECT SOUTHEAST PUERTO RICO AND THE USVI. FOR FRIDAY LESS SHOWERS ARE EXPECTED BUT BY LATE FRIDAY INTO SATURDAY A TROPICAL WAVE APPROACHING 55W SHOULD ENTER INTO THE PICTURE BRINGING MOISTURE AND INSTABILITY THAT SHOULD PERSIST SATURDAY AND SUNDAY. AFTER MONDAY NIGHT GFS MODEL SUGGESTS DECREASING MOISTURE WITH EAST TO SOUTHEAST WINDS PREVAILING THRU FRIDAY BUT UPPER LEVEL WINDS WILL ALLOW FOR THUNDERSTORMS TO DEVELOP EACH DAY AND INCREASE TOWARDS THURSDAY AS THE FLOW ALOFT BECOMES MORE WESTERLY AND SOME PERTURBATIONS MOVE EAST. && .AVIATION...SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO MOVE NORTH NORTHWEST ACROSS THE USVI AND PUERTO RICO THROUGH NEXT 24 HOURS AS MOIST UNSTABLE SOUTHEAST WIND FLOW FEEDS INTO LOW PRESSURE COMPLEX WELL TO THE NORTH OF THE WEST ATLANTIC. MOST OF THE SHOWERS AND THUNDERSTORMS WILL PRODUCING BRIEF IFR CONDITIONS OVER WATER NEAR USVI AND OVER INLAND PUERTO RICO NEAR THE EASTERN ONE THIRD AND ALONG THE NORTHWEST AS THEY MOVE OFFSHORE. LIGHT SOUTH TO SOUTHEAST FLOW WILL CONTINUE ADVECTING MOISTURE INTO LOCAL AREA AND MID TO UPPER LEVEL FLOW WILL ALLOW A FEW THUNDERSTORMS TO POP OVER THE ATLANTIC AND CARIB WATERS. USVI TERMINAL MAY SEE BRIEF MVFR/IFR THIS EVENING AND TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 89 78 87 / 50 50 20 20 STT 76 86 76 85 / 70 70 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 09/37
Hazardous weather outlook, Jun 11, 3:47 AM CDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 447 AM AST THU JUN 11 2009 AMZ710>745-PRZ001>013-121000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 447 AM AST THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REFORM OVER THE NORTHWEST AND WEST CENTRAL PORTIONS OF PUERTO RICO WITH HEAVY RAIN. SOME AREAS WILL EXPERIENCE URBAN AND SMALL STREAM FLOODING AND LARGER RIVERS OF THE NORTHWEST MAY COME NEAR MINOR FLOOD STAGE BY THIS EVENING. RAIN AMOUNTS WILL LIKELY EXCEED 4 INCHES IN THE AREAS WITH THE HEAVIEST RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... AMZ715-725-VIZ001-002-121000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 447 AM AST THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Jun 11, 3:37 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 437 PM AST THU JUN 11 2009 PRZ005-112100- MANATI PR-VEGA BAJA PR- 437 PM AST THU JUN 11 2009 STRONG THUNDERSTORM WITH OVERSHOOTING TOP OVER MANATI PRODUCING TORRENTIAL RAINFALL...DEADLY LIGHTNING AND STRONG GUSTY WINDS. AT 431 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MANATI...OR ABOUT 6 MILES WEST OF COROZAL...MOVING NORTHWEST. THE THUNDERSTORM WILL CONTINUE OFF SHORE AND OVER THE COASTAL WATERS OF MANATI. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHILE INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 11, 3:54 PM CDT, 1 hour 42 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 437 PM AST JUEVES 11 DE JUNIO DE 2009 PRZ005-112100- MANATI PR-VEGA BAJA PR- 437 PM AST JUEVES 11 DE JUNIO DE 2009 TRONADAS FUERTES SOBRE MANATI ESTAN PRODUCIENDO AGUACEROS TORRENCIALES...RELAMPAGOS EXTREMADAMENTE PELIGROSOS Y VIENTOS FUERTES. A LAS A LAS 431 PM AST EL RADAR DOPPLER INDICO TRONADAS FUERTES 8 MILLAS AL SURESTE DE MANATI...O 6 MILLAS AL OESTE DE COROZAL...MOVIENDOSE AL NOROESTE. LAS TRONADAS CONTINUARA A MOVERSE HACIA MAR AFUERA Y SOBRE LAS AGUAS COSTERAS DE MANATI. AGUACEROS FUERTES PUEDEN INUNDAR LAS AREAS BAJAS. EVITE LAS AREAS BAJAS Y NO CRUZE LAS CARRETERAS INUNDADAS. LOS NIVELES DE AGUA DE LOS PEQUENOS RIACHUELOS TAMBIEN PUEDEN AUMENTAR...POR LO TANTO BUSQUE AREA MAS ALTA SI HAY AMENAZA DE LAS AGUAS INUNDABLES. RELAMPAGOS INTENSOS SE HAN REPORTADO. SI ESTA AFUERA...MANTENGASE ALEJADO DE OBJETOS ALTOS AISLADOS COMO ARBOLES. ENTRE A ALGUN LUGAR SI ES POSIBLE. MIENTRAS ESTE ADENTRO...MANTENGASE ALEJADO DE VENTANAS Y PUERTAS Y EVITE USAR EL TELEFONO A MENOS QUE SEA UNA EMERGENCIA. TRATE DE DESENCHUFAR ENSERES ELECTRICOS QUE NO SEAN NECESARIOS ANTES DE QUE LAS TRONADAS SE ACERQUEN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:26 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Jun 11, 12:58 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 11, 1:16 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 11, 2:05 PM CDT | Areal Flood Advisory | JSJ | 114 min | |
| Jun 11, 2:37 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 11, 4:32 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.